Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS Mobile, AL

May 9, 2006Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 11:15 AM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2006, 11:15 AM CDT (16:15 UTC)
Expired
May 9, 2006, 11:49 AM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:26 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 4.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 091616
SVRMOB
ALC003-FLC033-091700-
/O.NEW.KMOB.SV.W.0099.060509T1616Z-060509T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1115 AM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BALDWIN COUNTY IN SOUTHWEST ALABAMA
  ESCAMBIA COUNTY IN NORTHWEST FLORIDA

* UNTIL NOON CDT

* AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ROSINTON...OR ABOUT 19 MILES SOUTH OF BAY
  MINETTE...AND MOVING EAST AT 35 MPH.  NICKEL SIZE HAIL HAS BEEN
  REPORTED WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELSANOR BY 1125 AM CDT
  SEMINOLE BY 1135 AM CDT
  BEULAH BY 1140 AM CDT
  GONZALEZ BY 1150 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3072 8773 3054 8780 3038 8729 3060 8721

$$
1 follow-up statement
000 
WWUS54 KMOB 091649
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1149 AM CDT TUE MAY 9 2006

ALC003-FLC033-091659-
/O.CAN.KMOB.SV.W.0099.000000T0000Z-060509T1700Z/
BALDWIN AL-ESCAMBIA FL-
1149 AM CDT TUE MAY 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ESCAMBIA AND EAST
CENTRAL BALDWIN COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW 
SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3072 8773 3054 8780 3038 8729 3060 8721

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:33 AM CDT, 42 minutes earlier.

Area forecast discussion, May 9, 10:33 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1033 AM CDT TUE MAY 9 2006

.SHORT TERM (TODAY)...WILL BE MAKING A LATE MORNING UPDATE TO ZONES TO
MENTION SEVERE THUNDERSTORM WATCH #315 WHICH IS IN EFFECT THROUGH 5
PM CDT FOR THE CENTRAL AND WESTERN PORTIONS OF THE COUNTY WARNING
AREA. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 9, 5:45 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE...
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT TUE MAY 9 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND
TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS
PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF
SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES
THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND
WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR
FURTHER UPDATES THROUGHOUT THE DAY.

In the hours before

Local storm report, May 9, 11:05 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             6 W SPANISH FORT        30.67N 87.98W
05/09/2006  E0.88 INCH       BALDWIN            AL   PUBLIC

            HAIL REPORTED ALONG CAUSEWAY. FELL FOR 5 MINUTES.

&&

GB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:19 PM CDTSevere Thunderstorm WarningMOBOkaloosa56 min
May 8, 8:58 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa62 min
May 8, 10:06 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa39 min
May 8, 10:31 PM CDTSpecial Marine WarningMOB89 min
May 8, 11:00 PM CDTSevere Thunderstorm WarningMOBEscambia60 min
May 8, 11:41 PM CDTSpecial Marine WarningMOB94 min
May 9, 10:09 AM CDTSpecial Marine WarningMOB36 min
May 9, 10:32 AM CDTSpecial Marine WarningMOB88 min
May 9, 1:29 PM CDTSevere Thunderstorm WarningMOBEscambia46 min
May 9, 2:04 PM CDTSpecial Marine WarningMOB116 min
May 8, 7:33 PM CDTSevere Thunderstorm WarningMOBMobile42 min
May 8, 7:50 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe55 min
May 8, 8:07 PM CDTSevere Thunderstorm WarningMOBEscambia, Monroe23 min
May 8, 8:27 PM CDTSevere Thunderstorm WarningMOBClarke, Washington63 min
May 8, 8:31 PM CDTSevere Thunderstorm WarningMOBEscambia29 min
May 8, 8:42 PM CDTSevere Thunderstorm WarningMOBMonroe48 min
May 8, 9:17 PM CDTSevere Thunderstorm WarningMOBCovington58 min
May 8, 9:27 PM CDTSevere Thunderstorm WarningMOBMobile48 min
May 8, 10:05 PM CDTSevere Thunderstorm WarningMOBBaldwin55 min
May 9, 9:54 AM CDTSevere Thunderstorm WarningMOBMobile36 min
May 9, 10:33 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile42 min
May 9, 12:39 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile51 min
May 9, 1:01 PM CDTSevere Thunderstorm WarningMOBWashington44 min
May 9, 1:43 PM CDTSevere Thunderstorm WarningMOBClarke, Washington35 min
May 9, 2:29 PM CDTSevere Thunderstorm WarningMOBChoctaw61 min
May 9, 3:52 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke38 min
May 9, 4:30 PM CDTSevere Thunderstorm WarningMOBWashington45 min
May 9, 4:36 PM CDTSevere Thunderstorm WarningMOBChoctaw43 min
May 9, 5:12 PM CDTSevere Thunderstorm WarningMOBClarke, Washington48 min
May 9, 5:16 PM CDTTornado WarningMOBClarke, Washington44 min
May 9, 5:44 PM CDTSevere Thunderstorm WarningMOBChoctaw46 min
May 9, 5:56 PM CDTTornado WarningMOBClarke, Washington34 min
May 9, 6:31 PM CDTSevere Thunderstorm WarningMOBChoctaw44 min
May 9, 6:55 PM CDTSevere Thunderstorm WarningMOBMonroe50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.